Hail, Eastland
- When
- April 25, 2:30 PM CST
- Where
- Eastland County, 5 mi N of Gorman
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.283, -98.683
Reported by Gorman Police Department along CR 575.
18 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 11:40 AM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1240 PM CDT TUE APR 25 2006 .AVIATION... COLD FRONT HAS NOW MOVED WELL EAST OF ALL TAF SITES WITH NORTHERLY...GUSTY WINDS BEHIND THE FRONT. WINDS ARE STEADY AROUND 15 KTS WITH SOME GUSTS AROUND 20 KTS. EXPECT THESE WINDS TO REMAIN THROUGH MOST OF THE EVENING. CEILINGS ARE THE MAIN ISSUE FOR THE NEXT 24 HRS. EXPECT CEILINGS TO REMAIN IN MVFR UNTIL AROUND 23Z WHEN CLOUDS WILL BEGIN TO SCATTER OUT. MODELS KEEP LOW CLOUDS IN THE AREA THROUGH THE OVERNIGHT HOURS...BUT CURRENT VISIBLE SATELLITE SHOWS CLEARING OCCURRING OUT WEST ALREADY. DONT EXPECT CLEAR SKIES AT ANY TAF SITES...INSTEAD...RETURN CEILINGS LATER TONIGHT WITH LOW STRATUS CURRENTLY UP IN KANSAS MOVING INTO THE REGION. WILL HAVE TO WATCH THE STRATUS AND CEILING HEIGHTS THROUGH THE AFTERNOON AND EVENING. AFTER 15Z TOMORROW...CLOUDS WILL BEGIN TO SCATTER OUT AGAIN AND SHOULD CLEAR THROUGH TOMORROW AFTERNOON. IN GOOD AGREEMENT WITH CWSU FORECAST. JLD/82 && .UPDATE... 1132 AM MORNING SFC ANALYSIS SHOWS THE COLD FRONT DRAPED ACROSS FAR NORTHWEST ARKANSAS FROM NEAR FYV TO PRX TO TPL WITH A NOTICEABLE OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH LOUISIANA AND EAST TEXAS. THESE TWO BOUNDARIES WILL BE THE FOCUS FOR VIGOROUS CONVECTION LATER TODAY SOUTH AND EAST OF THE AREA. WARM ADVECTION ABOVE THE SHALLOW COOL AIR IS HELPING MAINTAIN THE THICK CLOUD COVER OVER THE REGION. THERE ARE SOME BREAKS IN THE CLOUDS...BUT WILL MAINTAIN MOSTLY CLOUDY SKIES FOR THE REMAINDER OF THE DAY. THINK BEST RAIN CHANCES WILL BE CONFINED TO THE SOUTHERN COUNTIES FROM TEMPLE TO PALESTINE FOR THE REMAINDER OF THE DAY. HAVE LOWERED OR REMOVED POPS ELSEWHERE. H85 FRONT AND MOISTURE AXIS LAGS BEHIND A BIT...SO THERE IS A SMALL CHANCE OF RAIN WELL BEHIND THE COLD FRONT...BUT CHANCES ARE MINIMAL AT BEST. HAVE ALSO LOWERED TEMPS ACROSS THE WESTERN TWO THIRDS OF THE CWA...AND WILL SHOW TEMPS STEADY IN THE UPPER 50S/LOWER 60S THROUGH THE AFTN. && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && DUNN
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE APR 25 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 310 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM BONHAM TO BRECKENRIDGE. THE THREAT FOR SEVERE WEATHER REMAINS LOW AT THIS TIME...HOWEVER A FEW OF THE STORMS COULD PRODUCE DAMAGING HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS FRIDAY MORNING THROUGH SUNDAY AFTERNOON. THE BEST CHANCES FOR THUNDERSTORMS AT THIS TIME WILL BE OVER THE NORTHERN HALF OF NORTH TEXAS FRIDAY NIGHT. THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EARLY EVENING IN THE SLIGHT RISK AREA. 82
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT TUE APR 25 2006 TXZ141-143-252045- COMANCHE-HAMILTON- 316 PM CDT TUE APR 25 2006 ...SIGNIFICANT WEATHER UPDATE... AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF HAMILTON...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARLTON...CRANFILLS GAP... HICO...LANHAM...OLIN AND POTTSVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
The Dyess AFB radar (KDYX), 61 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
18 hail, 1 flood. Local standard time, as filed.
Reported by Gorman Police Department along CR 575.
Pea to golf ball-size hail reported.
Quarter to golf ball-size hail reported in Huckabay and Morgan Mill.
Quarter-size hail reported. Hail drifts were at least one foot deep.
Dime to nickel-size hail reported.
Orange to grapefruit-size hail was reported along Highways 36 and 182. A greenhouse was destroyed and dozens of cars were damaged with windshields broken.
Reported along FM 566 between Milford and Italy by the Italy Police Department.
Relayed by amateur radio spotters.
Relayed by the media.
Reported in the Mooreville community.
Minor street flooding reported in Corsicana.
Several cars were damaged by golf ball-size hail.
Penny to quarter-size hail reported at CR 403 and 410.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501953, 5501954, 5501955, 5502024, 5502025, 5501956, 5501957, 5501958, 5501959, 5501960, 5501961, 5501962, 5502026, 5502027, 5502028, 5502029, 5502030, 5502031, 5502032.